MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number UH1-46-28
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
It is reported that a stryker head was not sliding smoothly in the uhr bipolar cup.
 
Additional Manufacturer Narrative
An event regarding disassociation involving a uhr bipolar component was reported.Conclusion: it was reported that the head was not sliding smoothly in the uhr bipolar cup.Visual inspection of the returned device noted that device was returned in used condition.The head was found attached with the bipolar component.The label on the head was of different manufacturer "microport".No major damages were observed on the device.Based on the provided information it has been determined that this event is associated with an off-label application.The ifu label packaged with the device indicates that, "howmedica osteonics corp.Strongly advises against the use of another manufacturer¿s femoral stem component with any howmedica osteonics¿ bipolar component.Any such use will negate the responsibility of howmedica osteonics corp.For the performance of the resulting mixed component implant." no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
UHR BIPOLAR 28X46MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7493722
Report Number0002249697-2018-01358
Device Sequence Number1417315
Product Code JDI
UDI-Device Identifier07613327016956
UDI-Public07613327016956
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberUH1-46-28
Device Lot Number3P0D3T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;